I was taking 25mg twice a day for a week. My doctor told me to stop because I ended up suffering from horrible side effects (sickness, insomnia, deep depression, suicidal thoughts). I already have severe problems with depression, so my mood has crashed really badly. I stopped taking the pills about a week ago now, and I still feel pretty bad. I haven't returned back to normal at all. I just started taking fluoxetine (Prozac) as well, could that prolong the effects of topiramate? I just want to know when I can expect to feel better?
The Topamax should be out of your system within 48 hours. Prozac, however, can have the same side effects that you described having with Topamax.
Less serious side effects may include:
cold symptoms such as stuffy nose, sneezing, sore throat;
drowsiness, dizziness, feeling nervous;
mild nausea, upset stomach, constipation;
increased appetite, weight changes;
sleep problems (insomnia);
decreased sex drive, impotence, or difficulty having an orgasm; or.
Suicidal thoughts and behaviors is considered an adverse reaction (that more commonly happens in young people) and requires consultation with a medical professional immediately.
Best of luck to you,
Hi, Aimee! Unfortunately, you'll be feeling the effects of stopping your Topamax for 4-5 days or so after your last dose, especially if you stopped it suddenly. Then, you may have some initial side effects of starting the Prozac which generally last a few days to a week or two before they resolve. The most commonly reported side effects included insomnia, fatigue, and headache.
You may have a rough week or two but you'll feel better with each day that goes by. Try to be patient and positive!
Best regards, Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 28 Nov 2017 • 9 answers
Updated 15 Jan 2015 • 1 answer
Updated 8 Sep 2016 • 3 answers
Updated 16 Jan 2019 • 2 answers
Updated 9 Oct 2018 • 2 answers